Aa
A
A
A
Close
Dermatology Community
53.9k Members
Avatar universal

For almost 2YRS now-Raised INTENSELY ITCHY clusters of tiny red bumps ONLY on ankles

For almost two years now, I have had these raised clusters of tiny, red, INTENSELY ITCHY bumps on the inside and outside of my ankles, and on the tops of my feet - but NOWHERE ELSE, and it does NOT appear to be spreading, or if it is, it is spreading VERY SLOWLY b/c it seems like it's alwasy been the same clusters that continue to itch .  If I scratch them enough, they become like tiny blisters and weep.   Also, my husband has showed NO signs of contracting whatever this is.

I am a 40yr old female and am otherwise completely healthy, other than being a smoker =( - I was diagnosed with HPV and herpes when I was much younger, but have had no symptoms of either for at least 7yrs or more. No other diseases that I am aware of, no other mental or physical issues, nothing in my yearly physicals has indicated any signs of diabetes, and my blood pressure, cholesterol and other labs are all completely within the normal ranges.  

I cannot recall anything that would have brought them on - my ankles just started ITCHING all of a sudden and have never stopped since.

Doesn't matter what shoes or socks I wear, or lack there of.  

The itchiness seems to be way more itchy during and after my shower at night - been using the same bathroom products for many years, so it's not that, but the area in and around the bumps become really really red when warm water touches them.

It's been almost 2YRS now since it began but the ITCHY bumps WILL NOT GO AWAY - lotion, anti-itch creams, steroid creams, anti-fungal lotions, NOTHING helps.  

I try not to scratch but OMG they ITCH SO BAD, and I now have scars on my ankles and feet!

WHAT IS THIS fresh hell I am in?!?
1 Responses
5536886 tn?1455827346
COMMUNITY LEADER
Have you had a doctor examine the spots?  If it's lasted for two years and you have tried various over the counter treatments, changing socks, shoes, etc- it's time to have a medical professional give it a look.  You may need something a bit stronger than the over the counter medications.  
3 Comments
Yes, my doctor examined them at my physical earlier this year and gave me the typical steroid cream.  Didnt seem to help, but also didnt want my skin to become thinned from using thr cream.
Also, I am on no other medications, just the occassional aleve or alevepm.  I did go many months taking a generic sleep aid each night, but the bumps were there before then, and persist after I stopped taking it - being that the sleeping pill is basically and antihistamine, if anything, it had the potential to help the itchiness, but it did no such thing,
If the steroid cream didn't help, you need to let the doctor know- skin conditions can be hard to diagnosis, so if what they gave you did nothing, it's time to go back and inform them about it so they can try another path of treatment.  
Have an Answer?
Top Dermatology Answerers
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Learn to identify and prevent bites from summer’s most common pests.
Doctors argue for legislation to curb this dangerous teen trend in the latest Missouri Medicine report.
10 ways to keep your skin healthy all winter long
How to get rid of lumpy fat on your arms, hips, thighs and bottom
Diet “do’s” and “don’ts” for healthy, radiant skin.
Images of rashes caused by common skin conditions